Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 417, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 20, 2006, 3:12 PM EDT for Bradley County, Hamilton County, Polk County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2006, 3:12 PM EDT (19:12 UTC)
- Expired
- Aug 20, 2006, 4:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Bradley County, TN, Hamilton County, TN, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:32 PM EDT, 40 minutes earlier.
Area forecast discussion, Aug 20, 2:32 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 232 PM EDT SUN AUG 20 2006 .SHORT TERM... SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN AND CENTRAL VALLEY HAVE FORMED ALONG OUTFLOW BOUNDARIES THAT MOVED INTO AN AREA OF GOOD INSTABILITY. THUS EXPECT A CONTINUED POTENTIAL FOR SEVERE IN THE SOUTHERN TIER OF COUNTIES FOR THE NEXT COUPLE OF HOURS. WITH PLENTY OF PRECIP STILL UPSTREAM...WILL HAVE CATEGORICAL POPS IN THE LATE AFTERNOON/EARLY EVENING IN THE SOUTHERN HALF. A COLD FRONT LOCATED OVER THE OHIO VALLEY THIS AFTERNOON WILL PUSH SOUTH AND INTO OUR NORTHERN SECTIONS BY MIDNIGHT. THE MODELS DIFFER ON HOW FAR SOUTH THE FRONT WILL GET...WITH THE NAM SHOWING IT GETTING PAST TYS WHILE THE GFS KEEPS IT NEAR TRI. THIS RESULTS IN A BIG DIFFERENCE IN POPS FOR MONDAY. THE WETTER GFS HAS BEEN MORE CONSISTENT AND SO IS PREFERRED...AND WILL HAVE LIKELY POPS SOUTH IN THE AFTERNOON WITH LOW CHANCES NORTH. THE UPPER TROUGH IS SLOW TO MOVE EAST...AND DEEP MOISTURE REMAINS OVER THE AREA INTO TUESDAY. DRY ADVECTION MOVES INTO THE NORTHERN PLATEAU DURING THE DAY...AND SHOULD PUSH PRECIP OUT OF ALL BUT THE MOUNTAINS BY 00Z WED. .LONG TERM (WEDNESDAY THROUGH SUNDAY)... HIGH PRESSURE WILL MOVE EAST ACROSS NEW ENGLAND WEDNESDAY THROUGH WEDNESDAY NIGHT...WITH LOW PRESSURE ALONG THE FRONT ACROSS AL/GA/SC. THIS AIR MASS SHOULD PROVIDE DRIER AND SLIGHTLY COOLER AIR TO THE AREA ON WEDNESDAY. THE HIGH MOVES OFFSHORE ON THURSDAY...PUSHING THE MOISTURE TO OUR SOUTH A LITTLE FARTHER NORTH. A SOUTHEASTERLY FLOW COULD PRODUCE SOME SHOWERS IN THE MOUNTAINS ON THURSDAY. PRECIP CHANCES LOOK MORE WIDESPREAD FRIDAY AS A SHORTWAVE TROUGH AND AN UPPER LEVEL JET CROSS THE AREA. A CONFLUENCE OF THE NORTHERN STREAM AND SOUTHERN STREAM REMAIN IN OUR VICINITY OVER THE WEEKEND...KEEPING A CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPS WILL BE CLOSE TO OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 89 72 88 / 40 60 50 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 87 69 87 / 30 50 50 40 OAK RIDGE, TN 69 86 68 87 / 30 40 40 30 TRI CITIES AIRPORT, TN 64 85 64 85 / 20 30 50 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Aug 20, 5:22 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 522 AM EDT SUN AUG 20 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-211000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 422 AM CDT SUN AUG 20 2006 /522 AM EDT SUN AUG 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL PUSH INTO THE AREA TODAY...BRINGING THUNDERSTORMS TO THE AREA. A FEW STORMS MAY BECOME SEVERE TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS...WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Aug 20, 10:35 AM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1035 AM EDT SUN AUG 20 2006 VAZ001-002-201530- LEE-WISE- 1035 AM EDT SUN AUG 20 2006 ...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE CITY OF NORTON...LEE AND WISE COUNTIES... AT 1031 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND THUNDERSTORMS JUST WEST OF LEE AND WISE COUNTIES....MOVING SOUTHEAST AT 20 MPH. WINDS OF AROUND 40 MPH ARE EXPECTED WITH THIS AREA OF SHOWERS AND THUNDERSTORMS AND OCCASIONAL CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINS...UP TO ONE INCH PER HOUR...MAY OCCUR WITH THESE SHOWERS AND THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN TD
Special weather statement, Aug 20, 12:52 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1252 PM EDT SUN AUG 20 2006 TNZ036-067>069-201745- ANDERSON-KNOX-LOUDON-ROANE- 1252 PM EDT SUN AUG 20 2006 ...THUNDERSTORMS WERE AFFECTING ANDERSON...KNOX...LOUDON AND ROANE COUNTIES... AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS OVER KNOX...LOUDON AND ROANE COUNTIES... MOVING SOUTHEAST AT ABOUT 30 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH CAN BE EXPECTED IN THE STRONGEST THUNDERSTORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THE STRONGER STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TD
Local storm report, Aug 20, 2:20 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
220 PM EDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG MARYVILLE 35.75N 83.97W
08/20/2006 BLOUNT TN LAW ENFORCEMENT
FEW TREES DOWN.
&&Local storm report, Aug 20, 2:27 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
227 PM EDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG MADISONVILLE 35.52N 84.36W
08/20/2006 MONROE TN LAW ENFORCEMENT
FEW TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:25 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 50 min |
| Aug 20, 2:21 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 54 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.